MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-25K-1
Medical Device Problem Codes Device Reprocessing Problem (1091); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer called olympus to report that during reprocessing of the biopsy forceps, blood came out of the sheath after it was pulled out of the washing machine.The customer reported that the device tip and outer surface were cleaned with end fresh and disinfected in kaigen¿s clean top.The customer stated that ultrasonic cleaner was not used during the reprocessing of the device.There was no patient involvement, no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
It was reported that during the call to the olympus call center, the customer stated that they did not have an ultrasonic cleaner and was told to use clean top during cleaning by an unspecified source.The olympus call center representative advised the customer to use ultrasonic cleaner for thorough cleaning in the coil sheath of the biopsy forceps due to a gap between the wound wires that blood and fluid enter.The olympus call center representative also advise the customer that sterility of surgical instruments such as biopsy forceps required autoclave, and not by disinfection which is stated in the gastroenterological endoscopy engineers association.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and customer follow-up.B5- updated with customer information received.The device history record was unable to be reviewed for this device since the lot number was not provided.However, a review of manufacturing records for (b)(6) 2021 to (b)(6) 2022 found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause of the foreign material exiting the sheath was likely from incorrect reprocessing after the previous procedure per the instructions for use.The specific root cause of the incorrect reprocessing at the facility could not be determined at this time.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Customer stated they did not perform a culture test.They confirmed they did not have any reports of infections.The device has been properly reprocessed and will not be returned for evaluation.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13517557
Report Number8010047-2022-02846
Device Sequence Number19885397
Product Code EOQ
UDI-Device Identifier04953170030055
UDI-Public04953170030055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-25K-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown